I could be wrong but perhaps you should consider tapering down with a much more gradual linear curve. Cutting 50% every 48 hours, to me, seems as harsh as cold turkey. I think alot of people take as long as 60 days to taper. Just a suggestion
Gosh - that was a fast reply! Thank you.
Yes - I understand that 5 - 10% every 4 days is what is suggested - its just that I must be off in such a short time - and I guessed that rapid taper was better than c/t - failing that I will go c/t.
But - having cut by 50% since Sunday and seeing that I feel OK (not great) on half the amount - and this is Tuesday - I thought this might be a bit easier than c/t - and I am able to work and look after the kids.
Oh - I suppose these are my intentions - and I guess I am looking for someone to agree and make be feel better about it!
Nurofen is a lot less powerful than vicoden and I hoped that withdrawal might be easier...............
Thanks for advice
To each they're own....these drugs affect us all so differently, it's hard to formulate a plan. Sneaky buggers, aren't they? Keep to the plan that you feel will give you the best chances. Keep us updated!
It might help not to take them all at once ... just a thought.
I agree with Scott, if you spread them out you would probably surprise yourself on the amount you actually need to feel "normal". Even if you started with 1 every 4 hours that might be more practical and help you succeed. Heck try to take one and see how long you can go without the next one and keep doing that. It seems to be working for me so far with minimal effects. I can't speak for being completely off from a taper (not quite there yet) but I went from a 15-20 a day 10mg Vic habit because I would take so many at once. When I started to take them as needed I only needed 5. I am now down to 3 in only a week. Just a thought, take care!
I have been quiet - just trying to get thro all this - but here is a hopeful update.......... I think!
As you know I am trying to get off Nurofen plus (pills with codeine phosphate 12.8 mg in them - sold OTC in Canada, Oz, UK.......) - which I was taking - usually 24 per day - all at once (for the effect!) - ie 308 mg codeine. Now - from my research I discovered that hospitals will taper long term users of codeine down very rapidly in some cases and I have been following the suggestions. Start with 50% cut for 2 days and then 25% every 2 days thereafter. So - that is what I have done. 24 pills on Sunday, 12 on Monday & Tuesday, 9 on Wed and Thurs.......... now I have had some awful symptoms - but not so awful I could not bear them. Have managed to continue to function - altho fatigue (and insomnia) is a total nightmare. Now - the intention is to go down to 6 pills tomorrow - and I will attempt that. (Then 4...) If at any time it all becomes too much then I will go up again a little and hold for a couple of days and then continue on down.
I know the general taper advice is 10% every week step down. But - I could not face that and c/t was too much for me - so this has been a workable alternative for me.
This might help someone else?
Hope everyone is doing well - and never giving in........ there is a way for everyone......... just have to find it!
i am new, but have exactly the same intake of n plus as you. I take them to get off tramadol prescribed for damaged disc.I have been having 24 a day all at once, and find they give me enegy and pain relief.I am a single mum with toddler and 8 yr old,and its such a hard lonely job.I have stopped taking them 2 days ago,being very frightened by the woman who died recently in the uk, from taking huge doses.
I have felt so lousy that i had some amphetamine yesterday, and found it has helped, albeit a stupid solution.
and i wont take anymore n plus or amphetamine tomorrow. I am terrified to approach my doctor, and i wont, i will do it alone.i hvae an addictive nature, and its a constant lifelong battle curbing it.
does anyone have any ideas please, by the way i have not enjoyed the amphetamine and feel seedy and lousy with back ache.i hate the amphetamine and hate how it makes me feel, but i could not think of another way to curb the awful fatigue you get withdrawing from n plus.
I am hoping the worse n plus withdrawal is over now, after 2 days.would that be correct?
theres no chance of me using amphet again as i hate it.
thankyou for listening to me
5 years is along time, your going to feel withdrawls no matter what I've been on codiene sulphate for five years, and mamaged to taper to 1 or 2 a day but its hard. I spread them out during the day. Taking them all at once is a no no for tapering. better off taking on every 2 hours or something It's going to take time to fix this problem we have. If you got the diahrea your in mild withdrawl there is chest pain and aniety in tapering as well. Be realalistic. That other substance in there with the codiene that what is going to screw up your liver big time go to a doctor and get it checked. I hope your ok. Getting off this **** isn't a fast process at all. Your in danger go to doc it's serous bigtime 12 at once thats serious. Sorry but I'm concerned about your health so should you.
sorry about that post sounds like you know what your doing I think I got brain damage from this ****. Allthe best blue
I have just found out today that my 28 year old brother has been addicted to tablets for the last 8 years. This began after he was involved in a serious accident and had to take distalgesics for pain relieve. When they were taken off the market he turned to nurofen plus ( up to 50 a day) every day for the past year now. Distalgesics the same up to 50 a day. He said he was checked a number of times for liver problems and he always gets the all clear. He is now two days off all tablets he is going ct. He has awful back pain, vomiting, insomnia and paranioa . I could use advice in how to help him and how long does this process take to be cleared out of his system ?
I was taking at least 30 Nurofen plus a day as well as 6 - 10 mersyndol tablets which are pretty much the same as Nurofen plus but with an analgesic in them and I was doing this for 11 years. I cut them out c/t. The first week is hell, throwing up, diarehha, stomach pains, aches everywhere, restlessness and sleepless nights.
On my fifth day without pills I was going to a Bon Jovi concert and this is a band I have loved for over 20 years and the first time I had the chance to see them live and for the life of me, I just couldn't get excited about it. I didn't know if I would throw up through the concert or need to go the toilet or just start feeling unwell, as it turned out, none of the listed but I still didn't feel the way I should have felt. I pretty much ruined my chance of a lifetime.
Most of my w\d symptoms had tapered of by the end of the first week, and now into week 4 and I sometimes still feel a little sick and want to throw up, my sleeping is still not great but a lot better than it was and I can now fall asleep naturally without having to rely on the pills to assist me and my sleep (when I fall asleep) is deep and I sleep for longer periods without having to get up and go the toilet or get a drink or have a cigarette.
This is an old post. You will get alot more responses if you post a new question. Hit ...Back To Forum....then go to post a question .